What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 16, 4:56 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, May 16, 4:56 PM EST, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
556 PM EDT Mon May 16 2022
.SYNOPSIS...
Dry weather returns late tonight and Tuesday under high
pressure, but rain is back in the forecast for mid week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Updated forecast to account for area of convection moving
across the western half of the region. This activity is
associated with a shortwave rotating around the back edge of
a trough axis and cold air advection. This feature will shift
east of the CWA early this evening. Latest forecast soundings
are showing elevated instability, due to the colder air aloft,
which is working to create isolated storms. PoPs have been
updated and the mention of thunder has be reintroduced.
Overnight temperatures where also modified with a blend of hires
model guidance.
Dry and seasonably cool weather is expected later tonight as
sfc high pressure builds under NW flow aloft.
That high wl maintain dry and cool conditions on Tuesday as the
effects of east coast upper troughing continue.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A general zonal flow aloft is progged by mid week, but a
shortwave embedded in the flow is expected to cross the region
with scattered clouds and showers returning and inhibiting
temperature rebound for Wednesday.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Model ensembles indicate another shortwave embedded in the zonal
flow should maintain showers/tstm chances on Thursday. The upper
air pattern is expected to become amplified by Friday as an
upper trough digs across the Central CONUS. Ridging ahead of
this trough should result in warm and mainly dry weather on
Friday. Shower and thunderstorm chances return for the weekend
as the trough approaches and crosses the Upper Ohio Valley
region.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
General VFR for the forecast period. A shower or storm is
possible at ports south of FKL/DUJ this evening. The chances of
these hitting a specific port are low, so will amend TAFs as
needed to account for this. Winds will weaken with sunset.
Winds are expected to increase Tuesday afternoon, with gusts to
20kts possible at all ports.
.Outlook...
Rain and restrictions may return on Wednesday with a trough
passage.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, May 16, 9:32 AM EST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1032 AM EDT Mon May 16 2022
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-171445-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1032 AM EDT Mon May 16 2022
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 16, 6:08 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
708 PM EDT Mon May 16 2022
OHZ049-050-059-PAZ014-020>023-029-031-073-WVZ001>004-162345-
Jefferson OH-Belmont OH-Harrison OH-Armstrong PA-Greene PA-
Westmoreland PA-Allegheny PA-Washington PA-Indiana PA-Butler PA-
Beaver PA-Brooke WV-Marshall WV-Ohio WV-Hancock WV-
708 PM EDT Mon May 16 2022
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HARRISON...SOUTHERN
JEFFERSON...NORTHERN BELMONT...SOUTHERN BEAVER...SOUTHERN BUTLER...
ALLEGHENY...NORTHWESTERN GREENE...ARMSTRONG...WASHINGTON...NORTH
CENTRAL INDIANA...NORTHWESTERN WESTMORELAND...OHIO...MARSHALL...
BROOKE AND HANCOCK COUNTIES THROUGH 745 PM EDT...
At 701 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Evans City to 8 miles north of
Barnesville. Movement was east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburgh, Penn Hills, Mount Lebanon, Bethel Park, Ross Township,
Wheeling, McCandless Township, Monroeville, Cranberry, Moon Township,
McMurray, and Weirton.
This includes the following highways...
Interstate 70 in Ohio between mile markers 200 and 225.
Interstate 70 in West Virginia between mile markers 0 and 14.
Interstate 70 in Pennsylvania between mile markers 0 and 28.
Pennsylvania Turnpike between mile markers 23 and 59.
Interstate 79 in Pennsylvania between mile markers 28 and 85.
Interstate 376 in Pennsylvania between mile markers 41 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3985 8053 4006 8123 4097 7982 4080 7914
TIME...MOT...LOC 2301Z 268DEG 49KT 4081 8006 4011 8117
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 16, 6:08 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
708 PM EDT Mon May 16 2022
WVZ510>512-162345-
Eastern Preston WV-
Ridges of Eastern Monongalia and Northwestern Preston WV-Preston WV-
708 PM EDT Mon May 16 2022
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MONONGALIA AND
CENTRAL PRESTON COUNTIES THROUGH 745 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookhaven, or 7 miles southeast of Morgantown, moving southeast at
25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kingwood, Terra Alta, Reedsville, Masontown, Albright, and Tunnelton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3953 7990 3960 7985 3947 7950 3938 7962
3938 7976
TIME...MOT...LOC 2308Z 318DEG 20KT 3955 7986
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BrownSpecial weather statement, May 16, 6:45 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
745 PM EDT Mon May 16 2022
PAZ021-029-031-073>076-WVZ003-170030-
Fayette Ridges PA-Westmoreland Ridges PA-Greene PA-Westmoreland PA-
Allegheny PA-Washington PA-Fayette PA-Ohio WV-
745 PM EDT Mon May 16 2022
...STRONG THUNDERSTORMS WILL IMPACT WASHINGTON...EASTERN ALLEGHENY...
WESTMORELAND...GREENE...FAYETTE AND OHIO COUNTIES THROUGH 830 PM
EDT...
At 744 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Forest Hills to Gastonville to 11 miles
southeast of Valley Grove. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburgh, Penn Hills, Mount Lebanon, Bethel Park, Ross Township,
Monroeville, McMurray, Greensburg, McKeesport, Washington, Uniontown,
and Jeannette.
This includes the following highways...
Interstate 70 in West Virginia near mile marker 14.
Interstate 70 in Pennsylvania between mile markers 0 and 57.
Pennsylvania Turnpike between mile markers 42 and 99.
Interstate 79 in Pennsylvania between mile markers 1 and 58.
Interstate 376 in Pennsylvania between mile markers 64 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4012 7917 4012 7921 4009 7926 3990 7940
3985 7942 3982 7937 3979 7935 3978 7939
3977 7938 3974 7941 3973 7939 3973 8025
4011 8055 4038 8015 4060 7990 4030 7904
TIME...MOT...LOC 2344Z 326DEG 32KT 4042 7985 4025 7999 4002 8037
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, May 16, 6:55 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
755 PM EDT Mon May 16 2022
PAZ007>009-013>016-022-170045-
Armstrong PA-Jefferson PA-Butler PA-Forest PA-Clarion PA-Venango PA-
Lawrence PA-Mercer PA-
755 PM EDT Mon May 16 2022
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MERCER...VENANGO...
NORTHERN LAWRENCE...BUTLER...NORTHWESTERN JEFFERSON...ARMSTRONG...
CLARION AND FOREST COUNTIES THROUGH 845 PM EDT...
At 755 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Enterprise to near Franklin to near New Castle
Northwest. Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Castle, Butler, Oil City, Grove City, Franklin, Clarion,
Kittanning, Brookville, Marienville, Knox, Rimersburg, and
Homeacre-Lyndora.
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 96 and 124.
Interstate 80 in Pennsylvania between mile markers 8 and 83.
Interstate 376 in Pennsylvania between mile markers 4 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4155 7896 4144 7896 4144 7897 4145 7898
4145 7906 4142 7907 4142 7909 4134 7909
4135 7908 4136 7903 4135 7902 4138 7897
4134 7892 4107 7907 4061 7953 4109 8052
4111 8052 4138 8000 4162 7977 4163 7931
TIME...MOT...LOC 2355Z 292DEG 42KT 4161 7960 4135 7981 4107 8039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Brown